MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number FMS 2000
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser, fms 2000 involved in the incident has not been returned to belmont for investigation.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of a "heating fault" alarm, the rapid infuser exhibits the following alarm message: "check temperature probes for blockage.Clean windows.Press retry to continue.Service machine if error persists." the operator's manual also provides possible conditions and additional recommended operator actions.The temperature probes should be cleaned before or after each use according to the service and preventive maintenance schedule and instructions provided in the operator's manual, as dirty, wet, or blocked temperature probes can cause the rapid infuser to exhibit a "heating fault" alarm.Without the benefit of the device back at our facility for investigation, the root cause of the alarm cannot be determined.It was reported that another rapid infuser was brought in to finish the case; there was no injury to the patient.The manufacturing records for this serial number were reviewed and no anomalies were identified.The unit has not been returned to belmont for service or preventive maintenance since it was shipped to the customer in 2015.Should additional information become available, a supplemental report will be provided.
 
Event or Problem Description
The user facility reported that the rapid infuser, fms 2000 exhibited a "heating fault" alarm during a case.Another rapid infuser was brought in to finish the case; there was no harm to the patient.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key11741196
Report Number1219702-2021-00060
Device Sequence Number4219980
Product Code LGZ
UDI-Device Identifier10896128002012
UDI-Public(01)10896128002012
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K091855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFMS 2000
Device Catalogue Number903-00001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2021
Initial Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1